Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 14, NWS Elko, NV

April 5, 2006Elko County, Nevada

NWS Elko, NV issued this wind advisory at Apr 5, 2006, 3:40 PM PDT for Elko County, Nevada. It took effect at Apr 6, 2006, 5:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 3:40 PM PDT (22:40 UTC)
In effect from
Apr 6, 2006, 5:00 AM PDT
Expired
Apr 6, 2006, 8:36 AM PDT
In force
4 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -168 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-168 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 052240
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
340 PM PDT WED APR 5 2006

...STRONG WINDS ACROSS EXTREME EASTERN ELKO COUNTY ON THURSDAY...

.WINDS ASSOCIATED WITH A COLD FRONT MOVING THROUGH THE GREAT BASIN
WILL BRING STRONG NORTHWEST WINDS TO EXTREME EASTERN ELKO COUNTY
ON THURSDAY. THESE WINDS WILL BEGIN BEFORE SUNRISE AND LAST
THROUGH THE DAY.

NVZ033-061200-
/O.NEW.KLKN.WI.Y.0014.060406T1200Z-060406T2200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
340 PM PDT WED APR 5 2006

...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 AM TO 3 PM PDT THURSDAY. 

A COLD FRONT WILL MOVE INTO UTAH ON THURSDAY BRINGING STRONG
GUSTY NORTHWEST WINDS TO EXTREME EASTERN ELKO COUNTY ON THURSDAY.
WINDS WILL BEGIN BEFORE SUNRISE AND LAST THROUGHOUT THE DAY ON
THURSDAY. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY ON ALTERNATE HIGHWAY 93.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

FEHRN
2 follow-up statements
000 
WWUS75 KLKN 060936
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
236 AM PDT THU APR 6 2006

...STRONG WINDS ACROSS EXTREME EASTERN ELKO COUNTY TODAY...

.STRONG WINDS WILL DEVELOP OVER EXTREME EASTERN NEVADA THIS MORNING AS
LOW PRESSURE MOVES EAST OF THE GREAT BASIN TODAY.

NVZ033-070100-
/O.EXT.KLKN.WI.Y.0014.060406T1200Z-060407T0100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
236 AM PDT THU APR 6 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT / 7 PM MDT.

A COLD FRONT WILL MOVE INTO UTAH TODAY BRINGING STRONG GUSTY
NORTHWEST WINDS TO EXTREME EASTERN ELKO COUNTY. THE STRONGEST
WINDS ARE EXPECTED IN THE MORNING HOURS...HOWEVER THESE STRONG
WINDS WILL LAST THROUGHOUT THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY ON ALTERNATE HIGHWAY 93.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$
LW
000 
WWUS75 KLKN 061536
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
836 AM PDT THU APR 6 2006

...STRONG WINDS ACROSS EXTREME EASTERN ELKO COUNTY TODAY...

.STRONG WINDS WILL DEVELOP OVER EXTREME EASTERN NEVADA THIS
MORNING AS LOW PRESSURE MOVES EAST OF THE GREAT BASIN TODAY.

NVZ033-070100-
/O.UPG.KLKN.WI.Y.0014.000000T0000Z-060407T0100Z/
/O.NEW.KLKN.HW.W.0003.060406T1536Z-060407T0100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
836 AM PDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A COLD FRONT WILL MOVE INTO UTAH TODAY BRINGING STRONG GUSTY
NORTHWEST WINDS TO EXTREME EASTERN ELKO COUNTY. THE STRONGEST
WINDS ARE EXPECTED IN THE MORNING HOURS WITH SUSTAINED WINDS
GREATER THAN 40 MPH WITH GUSTS TO NEAR 60 MPH. THESE STRONG WINDS
WILL LAST THROUGHOUT THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON ALTERNATE HIGHWAY 93. 

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

FEHRN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:40 PM PDT, 0 minutes earlier.

Area forecast discussion, Apr 5, 3:40 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
340 PM PDT WED APR 5 2006

.SYNOPSIS...A WEATHER SYSTEM WILL CONTINUE TO BRING MORE
PRECIPITATION TO NORTHEAST NEVADA TONIGHT.A SERIES OF WEATHER
FEATURES WILL AFFECT THE GREAT BASIN SATURDAY THROUGH EARLY NEXT
WEEK.
&&

.SHORT TERM...WATER. STRONG S/WV FEATURE MOVING THE GREAT BASIN WITH
SNOW ACCUMULATING ACROSS MOST OF NRN NV ATTM. AS UPPER LOW AND ASSOC
SFC SYSTEM...WHICH IS QUITE STRONG IN SRN ID...CONTINUES TO LIFT UP
INTO ID THIS AFTERNOON WILL SEE CONTINUED WRAP-AROUND MOISTURE
CONTINUE ACROSS THE FORECAST AREA WITH JET DYNAMICS AND S/WV ENERGY
CONTINUING TO ENHANCE PRECIP GIVEN AVAILABLE MOISTURE. BEST
INSTABILITY SOUTH AND EAST OF THE FORECAST AREA AND DO NOT SEE
TSTORMS OCCURRING ACROSS THE REGION. WITH AVAIL WRAP-AROUND MOISTURE
IN NW FLOW WILL CONTINUE WITH SNOW ADVISORY FOR NRN NV AND RUBY
MOUNTAINS GIVEN FAVORED CLIMO ASPECTS HERE.

HEADING INTO THURSDAY...LOOKING LIKE A GOOD WIND EVENT NEAR WENDOVER
AS SFC PRESSURE GRADIENT BETWEEN ELKO AND SLC IS NEAR 10MB THOUGH
ORIENTATION COULD BE BETTER. HOWEVER...WITH VERY STRONG H7 WINDS OUT
OF THE NW BELIEVE SFC PRESSURE ORIENTATION ISSUE NOT AS BIG A FACTOR
THIS TIME AROUND. CONSIDERING THAT 8MB GRADIENT BETWEEN ELKO AND SLC
IN THE PERFECT SCENARIO IS WHAT IS NEEDED FOR STRONG WINDS...WILL
ISSUE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY FOR THURSDAY
MORNING.

AS UPPER RIDGE...ALBEIT A WEAKER AND BRIEF ONE...MOVES ACROSS THE
GREAT BASIN LATE THURSDAY WILL SEE DRY WEATHER FOR THE LATER PART OF
THE WEEK. NEXT UPPER LOW CURRENTLY IN THE GULF OF AK WILL DROP INTO
THE ERN PACIFIC OFF THE NW U.S. COAST ON SATURDAY. WILL SEE TEMPS
WARM UP THE NEXT FEW DAYS TO NEAR NORMAL VALUES WHICH WILL BE A NICE
CHANGE...THOUGH THAT MAY NOT BE THE BEST IN TERMS OF STREAM/RIVER
RUNOFF RIGHT NOW.  MODELS NOW STRONGER AND SLOWER WITH THIS SYSTEM
EXPECT SATURDAY TO BE A FAIRLY QUIET DAY WITH MAIN IMPACTS BEING
WINDS DURING THE DAY ON FRIDAY AND SATURDAY WITH SLIGHTLY TIGHTENING
LLVL GRADIENTS. THOUGH GIVEN ALL THE PRECIP OF THE LAST FEW DAYS A
FORECAST OF DRY WITH SOME WINDS WILL BE A WELCOME RELIEF. NOT ACTING
LIKE A DESERT AROUND HERE BY ANY STRETCH OF THE IMAGINATION AS ELKO
ITSELF WOULD FINISH THE WATER YEAR NEARLY 3 INCHES ABOVE NORMAL IF
ALL PRECIP ENDED RIGHT NOW AND REMAINED DRY THROUGH SEPTEMBER. FEHRN

&&

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY... PROGRESSIVE...
TROUGHS AND CUTOFFS WILL QUICKLY MOVE IN FROM THE PACIFIC THROUGH
THE FORECAST PACKAGE.  TIMING AND QPF WILL BE THE BIG QUESTIONS AS
MODELS VARY IN SPEED AND STRENGTH.  HOWEVER EVEN RIDGES THAT MOVE
ACROSS WILL HAVE EMBEDDED SHORTWAVE ENERGY MOVING UP AND OVER THEM.
HAVE KEPT CHANCE POPS IN EVERY PERIOD WITH LIGHT TO MODERATE QPF.  AS
WE GET FURTHER INTO APRIL SNOW WATER EQUIVALENTS WILL CONTINUE TO
DROP SO SNOW AMOUNTS WILL ALSO DROP BUT BE VERY WET. TEMPS WILL
REMAIN FAIRLY CONSISTENT IN THE UPPER 40S TO LOW 50S.

THIS PATTERN WILL KEEP THE GREAT BASIN WET AND KEEP FLOODING CONCERNS
IN THE FORECAST FOR DAYS TO COME.  WITH THE MOUNTAIN SNOW PACK STILL
INTACT RIVERS WILL MOST LIKELY REMAIN AT HIGH LEVELS. IPPI

&&

.AVIATION...WIDESPREAD AREAS OF SNOW AND FOG WILL REDUCE
VISIBILITIES TO VLIFR IN LOCATIONS WITH GENERAL IFR CONDITIONS OVER
MOST OF THE CENTRAL AND NORTHERN GREAT BASIN THROUGH TONIGHT. WINDS
MAY ALSO BE AN ISSUE AS GUSTY CONDITIONS WILL PERIODICALLY MAKE AN
APPEARANCE THROUGHOUT THE SILVER STATE. IPPI

&&

.HYDROLOGY...WET. WITH CURRENT PRECIP ACROSS THE REGION WILL CONTINUE
TO SEE MOST RIVERS AND CREEKS ACROSS NORTHERN NEVADA NEAR OR ABOVE
FLOOD STAGE THROUGH THE REMAINDER OF THE WEEK. FORECAST FOR SOME
RIVER POINTS COULD SEE SOME AREAS NEAR MODERATE FLOODING STAGE WITH
BIGGEST CONCERN RIGHT NOW BEING HUMBOLDT RIVER NEAR BATTLE MTN AS
FORECAST HAS RIVER RISING ABOVE 12 FT BY EARLY NEXT WEEK. ALSO NEED
TO WATCH RIVERS ACROSS NRN ELKO COUNTY AS BRUNEAU RIVER CURRENTLY
ABOVE MODERATE FLOOD STAGE WITH JARBIDGE IN FLOOD AS WELL. OTHER
FORECAST CONCERNS DO INCLUDE THE CITY OF ELKO ITSELF AS MORNING
FORECAST SHOWS HUMBOLDT RIVER TO CREST ABOVE FLOOD STAGE ON FRIDAY.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RNOFLWLKN...FLOOD WARNING FOR THE BRUNEAU RIVER...THE OWYHEE
RIVER...AND MARTIN CREEK.
FLOOD STATEMENT THROUGH FRIDAY AFTERNOON FOR...MARYS RIVER NEAR
DEETH...HUMBOLDT RIVER FROM PALISADE DOWNSTREAM THROUGH WINNEMUCCA.
RNOFFALKN...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ALL RIVERS AND
SMALL STREAMS NVZ030>032-034-036.
SNOW ADVISORY FOR NVZ030 THROUGH 8 PM PDT TONIGHT.
SNOW ADVISORY FOR NVZ031-034 THROUGH 5 AM PDT THURSDAY MORNING.
WIND ADVISORY FOR NVZ035 FROM 5 AM THROUGH 5 PM PDT THURSDAY.
Hazardous weather outlook, Apr 5, 5:00 AM PDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
500 AM PDT WED APR 5 2006

NVZ013-030>037-060000-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
500 AM PDT WED APR 5 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM WILL BRING RAIN AND SNOW TO THE GREAT BASIN TODAY
INTO TONIGHT...ALONG WITH A FEW THUNDERSTORMS. PRECIPITATION WILL
CHANGE TO SNOW ACROSS NORTHERN AND CENTRAL NEVADA WEDNESDAY...ENDING
FROM WEST TO EAST WEDNESDAY EVENING AND OVERNIGHT. SNOWFALL AMOUNTS
WILL RANGE FROM 1 TO 4 INCHES IN VALLEYS TO 4 TO 8 INCHES IN THE
MOUNTAINS. SEE PRODUCT RNOWSWLKN FOR ADDITIONAL INFORMATION ON
SNOWFALL ACROSS THE AREA.

FLOOD WARNINGS ARE IN EFFECT TODAY FOR MUCH OF THE HUMBOLDT RIVER AND
FOR SEVERAL OF THE SMALLER STREAMS ACROSS NORTHERN NEVADA. RIVERS
WILL CONTINUE TO RISE TODAY AND TONIGHT DUE TO ADDITIONAL RUNOFF FROM
RAINFALL AND MELTING SNOW. SEE PRODUCTS RNOFLWLKN AND RNOFFALKN FOR
ADDITIONAL INFORMATION ON THIS FLOOD SITUATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH  TUESDAY.

A SERIES OF STRONG PACIFIC STORM SYSTEMS WILL MOVE ACROSS NORTHERN
NEVADA THROUGH EARLY NEXT WEEK. THESE STORM SYSTEMS HAVE THE
POTENTIAL TO BRING MODERATE TO HEAVY RAIN AND SNOW TO NORTHERN
NEVADA. RAINFALL AND RUNOFF FROM MELTING SNOW IS EXPECTED TO
PRODUCE INCREASING FLOWS ON THE RIVERS AND STREAMS ACROSS NORTHERN
NEVADA. THIS WILL CAUSE MINOR TO MODERATE FLOODING IN LOW AREAS
THROUGH TUESDAY. SEE PRODUCTS RNOFLWLKN AND RNOFFALKN FOR ADDITIONAL
INFORMATION ON THIS FLOOD SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

RCS

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.